Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 9, 2020, 4:12 PM EDT for Hillsborough County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2020, 4:12 PM EDT (20:12 UTC)
- Expired
- Aug 9, 2020, 5:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Tampa Bay, FL
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 62 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1421 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622
WWUS82 KTBW 092012
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
412 PM EDT Sun Aug 9 2020
FLZ043-052-151-248-249-251-092115-
Inland Hernando FL-Inland Pasco FL-Coastal Hillsborough FL-Sumter FL-
Polk FL-Inland Hillsborough FL-
412 PM EDT Sun Aug 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER...PASCO...
SOUTHEASTERN HERNANDO...HILLSBOROUGH AND WESTERN POLK COUNTIES UNTIL
515 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pebble Creek, or 8 miles northeast of Temple Terrace. This storm was
nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tampa, Lakeland, Plant City, Temple Terrace, Bartow, Auburndale,
Zephyrhills, Dade City, Fish Hawk, Lutz, Brandon, St. Leo,
Hillsborough River State Park, Zephyrhills South, Palm River-Clair
Mel, East Lake-Orient Park, Zephyrhills West, Land O Lakes, Egypt
Lake-Leto and Medulla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2851 8245 2853 8196 2835 8196 2835 8186
2836 8185 2836 8179 2834 8178 2777 8180
2778 8251 2779 8251 2785 8255
TIME...MOT...LOC 2011Z 007DEG 2KT 2815 8230
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:28 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 9, 2:28 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 228 PM EDT Sun Aug 9 2020 .DISCUSSION... High pressure to the east and the west of the Florida peninsula coupled with very light and zonal synoptic flow is leading to an almost calm atmosphere from the surface on up to the tropopause. This has led to the continuation of a purely mesoscale-driven atmosphere where showers and thunderstorms initiate along the sea breeze, remain almost stationary, and then collapse. As they do so, outflow boundaries can then propagate out and away from storms in any direction, leading to potential new areas of development if two or more of these boundaries happen to collide. This is what was seen last night, and led to some late evening thunderstorms for coastal locations. A similar setup could take place again later today. As mentioned in the discussion this morning, a setup like this does not favor severe weather, nor does it favor long-lived thunderstorms. What is favored is periods of heavy rain for those lucky enough to see a storm pass overhead. For everyone else, things remain hot and dry, with heat indices into the triple digits. Is there any relief in sight? Not really. The next couple days should be almost identical today. By mid-week, the shifting of high pressure will usher in a more predominant easterly flow that will last through the weekend. Easterly flow will provide a slightly better chance for coastal areas to see some much-needed rain, which is a good thing. Easterly flow restricts the eastward propagation of the sea breeze, providing an enhanced region of convergence near the coast late in the afternoon when the other sea breeze arrives. However, one may hardly notice much difference beyond that for the coming week. Overall, pretty typical summertime weather is expected for the next seven days. && .AVIATION... Convection is beginning to initiate along sea breeze boundaries near coastal terminals. Temporary reductions to MVFR/IFR conditions, along with gusty and variable winds are possible and being handled with TEMPOs as convection develops. Thunderstorms remain a concern for terminals into the evening hours. Conditions should quiet later tonight, with near calm winds prevailing until tomorrow afternoon when the seabreeze gets going again and thunderstorms once more develop. && .MARINE... Generally benign boating conditions with winds and seas remaining fairly light. The primary hazard for mariners continues to be thunderstorms. A few coastal showers are possible in the early morning before storms really begin to develop inland during the day. Mariners should watch for storms that may develop and drift towards the coast, creating locally hazardous winds and seas. && .FIRE WEATHER... Ample instability and moisture will continue to promote the development of scattered showers and thunderstorms each afternoon. Otherwise, fire weather concerns remain low through the forecast period. && .Preliminary Point Temps/PoPs... TPA 78 93 78 93 / 30 40 20 50 FMY 76 94 77 93 / 20 50 20 60 GIF 76 94 76 93 / 20 50 20 60 SRQ 77 93 78 93 / 30 40 10 50 BKV 74 94 75 93 / 20 40 10 60 SPG 78 94 79 93 / 30 30 20 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Flannery
In the hours before
Local storm report, Aug 9, 3:44 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
344 PM EDT SUN AUG 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 1 SE SOUTHWEST INTERNAT 26.53N 81.75W
08/09/2020 M46 MPH LEE FL ASOS
ASOS STATION KRSW FORT MYERS.
&&Local storm report, Aug 9, 3:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
356 PM EDT SUN AUG 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 1 NNE PAGE PARK-PINE MA 26.58N 81.87W
08/09/2020 M51 MPH LEE FL ASOS
ASOS STATION KFMY FORT MYERS.
&&
TBWLocal storm report, Aug 9, 4:03 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
403 PM EDT SUN AUG 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 3 SE CAPE CORAL 26.54N 81.95W
08/09/2020 M44 MPH LEE FL MESONET
MESONET STATION 0492W 3.0 SE CAPE CORAL
(WEATHERSTEM).
&&Local storm report, Aug 9, 4:08 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
408 PM EDT SUN AUG 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 2 SW CAPE CORAL 26.55N 82.01W
08/09/2020 M41 MPH LEE FL MESONET
MESONET STATION CW3609 CAPE CORAL.
&&Local storm report, Aug 9, 4:09 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
409 PM EDT SUN AUG 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND GST 3 SSW CAPE CORAL 26.54N 82.00W
08/09/2020 M44 MPH LEE FL MESONET
MESONET STATION XTRP TARPON PT.
&&Special weather statement, Aug 9, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
412 PM EDT Sun Aug 9 2020
FLZ043-052-151-248-249-251-092115-
Inland Hernando FL-Inland Pasco FL-Coastal Hillsborough FL-Sumter FL-
Polk FL-Inland Hillsborough FL-
412 PM EDT Sun Aug 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER...PASCO...
SOUTHEASTERN HERNANDO...HILLSBOROUGH AND WESTERN POLK COUNTIES UNTIL
515 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pebble Creek, or 8 miles northeast of Temple Terrace. This storm was
nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tampa, Lakeland, Plant City, Temple Terrace, Bartow, Auburndale,
Zephyrhills, Dade City, Fish Hawk, Lutz, Brandon, St. Leo,
Hillsborough River State Park, Zephyrhills South, Palm River-Clair
Mel, East Lake-Orient Park, Zephyrhills West, Land O Lakes, Egypt
Lake-Leto and Medulla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2851 8245 2853 8196 2835 8196 2835 8186
2836 8185 2836 8179 2834 8178 2777 8180
2778 8251 2779 8251 2785 8255
TIME...MOT...LOC 2011Z 007DEG 2KT 2815 8230
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:54 PM EDT | Special Marine Warning | TBW | 66 min | |
| Aug 9, 12:16 AM EDT | Special Marine Warning | TBW | 59 min | |
| Aug 9, 3:10 PM EDT | Special Weather Statement | TBW | Lee | 65 min |
| Aug 9, 3:43 PM EDT | Special Marine Warning | TBW | 62 min | |
| Aug 9, 4:00 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Lee | 45 min |
| Aug 9, 4:36 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pasco | 84 min |
| Aug 9, 4:44 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Sarasota | 46 min |
| Aug 9, 4:46 PM EDT | Special Marine Warning | TBW | 59 min | |
| Aug 9, 5:07 PM EDT | Special Weather Statement | TBW | Manatee, Polk | 53 min |
| Aug 9, 5:46 PM EDT | Special Weather Statement | TBW | Manatee | 59 min |
| Aug 9, 5:55 PM EDT | Special Marine Warning | TBW | 65 min | |
| Aug 9, 6:07 PM EDT | Special Weather Statement | TBW | Hardee | 38 min |
| Aug 9, 6:11 PM EDT | Severe Thunderstorm Warning | TBW | Manatee | 19 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.